Jump to content

PLEASE HELP: Experiencing problems in my relationship due to my withdrawal!


Recommended Posts

My boyfriend who has lived with me for several years has said some things that have really hurt me emotionally. He doesn't understand my withdrawal to Xanax and my posting on this thread, I am hoping that some of you could share you experiences so that I can let him read them.

 

I will be honest, for the past two weeks I have been very emotional, irritable, and downright mean. Last week he told me to take him to his mothers house and I broke down and cried (so unlike me) because we got into a fight (I was emotional and he was drunk). Just two hours ago he said the same thing. He told me to take him to his moms (he had been drinking) and that Monday he would sign the house over to me (It's in both of our names).  Yes, I may have caused this argument. I've been emotional since I have tapered down but I don't know what to do. Now he is telling me how much he loves me and that he will never say that again. He even told me he would stop drinking on the weekends. I told him that the next time he said such a thing, it was going to happen and that I would never forgive him.

 

I don't know what to do. Part of me wants to just quit trying to taper as it is causing so many problems in my life. Another part of me just wants to continue on this hard journey. Please advise!!!! Thank you.

Link to comment
Share on other sites

You are trying to battle several different fronts here. Tapering, withdrawal, relationship issues, etc.... I am definetly not an expert on any of this but I do know that you cannot be good for anyone or anything in your life unless you are good for yourself. So the first thing that you have to take care of is you and stopping your taper is only going to set you back to the envitable and that is you have to get off of this at some point in your life. When and how you get off will have to be your choice and no matter the advice anyone will give you. Probably the reason you havent gotten any response is because its such a personal choice.

 

With that said you can take a couple of different routes.

 

One is you could always start taking your normal dose again and try and get your relationship under control to a point where you get your boyfriend on board to where he is supporting you through this process and then with his support and understanding start a slow taper plan. Just realize that if you just stop the tapering and reinstate that is not going to solve your problems. You will have to be proactive about fixing things and working on getting back on a taper plan otherwise tolerance w/d will just set in and you will be right back in the same situation.

 

Two, you can always continue down the path you are own but you still need to be proactive about putting yourself in a better situation than your in now. Trust me I know all about creating problems in a relationship due to withdrawal. You need to create a better environment for yourself. Tapering and withdrawal is hard enough without that added stress. So as hard of a decision as it might be, it maybe better if you all arent getting along to seperate and get some distance while you focus on getting well.

 

Again Im no expert and Im basing my decisions off what I might do if I was in that situation. No matter what your choice is the game plan needs to be centered on getting off the xanax and getting healed. Good luck and keep us posted. 

 

 

Link to comment
Share on other sites

Dear Teardrop,

 

There are tonnnnns of posts on here about broken relationships due to w/d. Take a look at my buddie blog if you don't believe me. Every one of us has had to deal with this in some form of another - significant others, family members, friends...

 

The irritability is indeed due to w/d. Trust me, I had/have my fair share of it. I hated everyone around me. But whatever you do, do NOT give up on what you are doing for yourself. Your health takes priority. YOU take priority.

 

 

Link to comment
Share on other sites

Hey teardrop,

 

I'm sorry that you're having such a rough time.  I see you've been on a bit of benzos for a little while, but I don't see any info in your signature giving your tapering history.  Could you please fill us in?

 

My take on the matter is that you've got a lot to deal with in your personal life, right now, and you sound like you might be better off if you stabilized at a dose until things settle down.  (I think it's important to stabilize at any dose before cutting, again, anyway.)  If you do, I would generally suggest that you just stay at the dose that you're currently at and stabilize rather than going back up, but if you just made a very large cut very recently then going back up might be worth considering.  

 

You should be aware that up-dosing frequently dose not relieve withdrawal symptoms but still gives people the pain of future tapers, but the main exception seems to be for people who have recently cut and usually by a significant amount (usually not having had the information available to them at the time as to what constitutes a large cut).

 

I hope things get better for you, soon!  And also, keep in mind that while that sounds like a trying situation that withdrawal can really blow things out of proportion and make them seem much worse than they really are.

 

:)

Link to comment
Share on other sites

My boyfriend who has lived with me for several years has said some things that have really hurt me emotionally. He doesn't understand my withdrawal to Xanax and my posting on this thread, I am hoping that some of you could share you experiences so that I can let him read them.

 

I will be honest, for the past two weeks I have been very emotional, irritable, and downright mean. Last week he told me to take him to his mothers house and I broke down and cried (so unlike me) because we got into a fight (I was emotional and he was drunk). Just two hours ago he said the same thing. He told me to take him to his moms (he had been drinking) and that Monday he would sign the house over to me (It's in both of our names).  Yes, I may have caused this argument. I've been emotional since I have tapered down but I don't know what to do. Now he is telling me how much he loves me and that he will never say that again. He even told me he would stop drinking on the weekends. I told him that the next time he said such a thing, it was going to happen and that I would never forgive him.

 

I don't know what to do. Part of me wants to just quit trying to taper as it is causing so many problems in my life. Another part of me just wants to continue on this hard journey. Please advise!!!! Thank you.

 

I am sorry teardrop for you..Gosh i can relate to you... I have a husband who is mentally abusive and my kids are not talking to me..  I feel like you do right now.. You are not alone... Please stay strong.. Stay away maybe for now.. take care of yourself first.. I was told everyone will come back to you Believe it.. If you ever want to chat on bb let me know.. Maybe we can help each other.. Please take care, Luv, Mishi

Link to comment
Share on other sites

Hi teardrop, sorry you are struggling with so many issues...

 

While I believe taking care of YOU is most important, I also believe that building a support system is vital to your overall recovery. Absent any other SERIOUS issues in your relationship, I would not throw the baby out with the bath water. Simply, you will need to lean on him during the rough spots, trust me!

 

My husband was in denial when I began my withdrawal. As a result, he started working late hours to avoid the whole scene and it took a toll on our relationship. When we finally sat down to talk about my BENZO journey, he confessed he felt helpless. He has always been my rock and was afraid that he could not make this go away. He said he just could not bare to see his wife so miserable and suffer so badly. I knew what I had to do...sign onto BBs, click on the Celebrations and Successes and wha -laa, I saw a smile. It was at that moment I realized, I was not the only one on this journey, my soulmate was on it too!

 

More to consider.

 

Take care,

 

Lida

Link to comment
Share on other sites

  • 2 weeks later...
I just want to say THANK YOU SO MUCH to everyone who responded. It really means a lot in my times of distress. I want to report that I let my fiance read these messages and ever since he has been incredibly supportive. He has stopped consuming alcohol on the weekends and has been more supportive of my needs (my extra sensitivity and crazy moods). It's getting easier everyday but its still hard. I'm so glad I joined this supportive site. Again, thank you all so much!
Link to comment
Share on other sites

×
×
  • Create New...